Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 7, 1996, 9:20 PM EST for Orange County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 1996, 9:20 PM EST (02:20 UTC)
- Expired
- Mar 7, 1996, 10:15 PM EST
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 080221 RRA SVRMLB FLC095-080315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 920 PM EST THU MAR 7 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...ORANGE COUNTY AT 920 PM...MELBOURNE DOPPLER RADAR DETECTED A SHORT LINE OF SEVERE THUNDERSTORMS ABOUT TO ENTER ORANGE COUNTY FROM APOPKA TO THE DISNEY COMPLEX. THE THUNDERSTORMS WERE MOVING EAST AT 35 MPH AND WILL REACH DOWNTOWN ORLANDO SHORTLY AFTER 930 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME. CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 8:37 PM EST, 43 minutes earlier.
Area forecast discussion, Mar 7, 8:37 PM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 830 PM EST THU MAR 7 1996 MAJOR 88-D HEADACHE TO DEAL WITH ATTM. DIAL-IN TO KTBW LOOP SHOWS LEADING EDGE OF RW/TRW ALONG PRE-FRONTAL TROF CONTINUING TO SAG SE & JUST NOW ENTERING MLB CWA. FRONT HANGING BACK AROUND JAX-GNV-CTY LINE. FRONT WILL BEGIN TO RIP SOUTHEAST OVERNIGHT AS COASTAL LOW WINDS UP. THUS...TIMING OF RAIN/STORMS IN CURRENT PACKAGE LOOKS GOOD. WE MAY WANT TO WORD WINDS BECOMING NW "AFT MIDNITE" IN OUR SOUTHERNMOST ZONES. OTHERWISE...STRONG CAA FRO FRI/EARLY SAT. THREAT OF COLD TEMPS (POCKETS NEAR FRZ?) FOR XTRM NORTHERN CWA NEXT COUPLE OF NIGHTS. CRISTALDI
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.